Alert archive / Mississippi / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 252, NWS Jackson, MS

June 28, 2014Jones County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jun 28, 2014, 2:47 PM CDT for Jones County, Mississippi. It was in force for 43 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 28, 2014, 2:47 PM CDT (19:47 UTC)
Expired
Jun 28, 2014, 3:30 PM CDT
In force
43 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Jones County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 120 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 28, 2:56 PM CDTTSTM WND DMG2 E Ovett, MSSEVERAL TREES DOWN...REPORT FROM A LOCAL GENERAL STORE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 7.8 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2014-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 25 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2014-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 108 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
25 J/kg
Mixed-layer CIN
-288 J/kg
Mixed-layer LCL
1427 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
108 m²/s²
0-3 km storm-relative helicity
169 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

027 
WUUS54 KJAN 281947
SVRJAN
MSC067-282030-
/O.NEW.KJAN.SV.W.0252.140628T1947Z-140628T2030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
247 PM CDT SAT JUN 28 2014

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN JONES COUNTY IN SOUTHEAST MISSISSIPPI...

* UNTIL 330 PM CDT

* AT 247 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR OVETT...AND
  MOVING NORTH AT 20 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  OVETT AROUND 255 PM CDT.
  TUCKERS CROSSING AROUND 320 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3144 8915 3144 8919 3165 8919 3165 8895
      3143 8896 3143 8914
TIME...MOT...LOC 1947Z 178DEG 20KT 3143 8907

HAIL...1.00IN
WIND...60MPH

$$
2 follow-up statements
418 
WWUS54 KJAN 282004
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
304 PM CDT SAT JUN 28 2014

MSC067-282030-
/O.CON.KJAN.SV.W.0252.000000T0000Z-140628T2030Z/
JONES MS-
304 PM CDT SAT JUN 28 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
JONES COUNTY UNTIL 330 PM CDT...

AT 304 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR OVETT...AND
MOVING NORTH AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  TUCKERS CROSSING AROUND 325 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3144 8915 3144 8919 3165 8919 3165 8895
      3143 8896 3143 8914
TIME...MOT...LOC 2004Z 188DEG 22KT 3149 8904

HAIL...1.00IN
WIND...60MPH

$$
499 
WWUS54 KJAN 282022
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
322 PM CDT SAT JUN 28 2014

MSC067-282032-
/O.EXP.KJAN.SV.W.0252.000000T0000Z-140628T2030Z/
JONES MS-
322 PM CDT SAT JUN 28 2014

...SEVERE THUNDERSTORM WARNING EXPIRING FOR SOUTHEASTERN JONES 
COUNTY...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE 
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR 
PROPERTY. THE WARNING WILL BE ALLOWED TO EXPIRE AT 330 PM CDT.

LAT...LON 3144 8915 3144 8919 3165 8919 3165 8895
      3143 8896 3143 8914
TIME...MOT...LOC 2022Z 188DEG 22KT 3160 8902

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 11:01 AM CDT, 3 hours 46 minutes earlier.

Area forecast discussion, Jun 28, 11:01 AM CDT, 3 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1101 AM CDT SAT JUN 28 2014

.UPDATE...

WILL MAKE SOME MINOR UPDATES TO RAISE THE POPS AND ADJUST
TEMPERATURES AND OTHER FIELDS FOR TODAY...OTHERWISE THE FORECAST IS
ON TRACK WITH THE THREAT FOR SEVERE STORMS CONTINUING THIS AFTERNOON
AND PERHAPS INTO THE EARLY OVER MAINLY WESTERN PORTIONS OF THE
ARKLAMISS.

AS PREVIOUSLY INDICATED...THE SUBTROPICAL RIDGE IS BEGINNING TO BUILD
OVER THE LOWER MS VALLEY...BUT THERE IS STILL A SIGNIFICANT AMOUNT OF
TROUGHING OVER THE ARKLATEX THIS MORNING THAT IS ENHANCING THE
SOUTHERLY LOW LEVEL FLOW (H850 ~25KTS, 0-1KM SHEAR/SRH OF 15-20KTS
AND 100-150 M2/S2 RESPECTIVELY). IN ADDITION...MORNING RAOBS INDICATE
SUBSTANTIAL MID LEVEL LAPSE RATES WITH VERTICAL TOTALS ~28 AND EXPECT
MIXED LAYER CAPE TO EXCEED 3000 J/KG THIS AFTERNOON IN MUCH OF THE
SEVERE RISK AREA ALONG/WEST OF I-55.

IN TERMS OF STORM EVOLUTION...SHOWERS/THUNDERSTORMS ARE CURRENTLY
DEVELOPING IN BETTER MOISTURE CONVERGENCE AXIS OVER COASTAL REGIONS
OF SE TX INTO SW LA. LATEST NEAR TERM HIGH-RES GUIDANCE SHOWS THIS
ACTIVITY WILL EVENTUALLY ORGANIZE AND SPREAD NORTHEASTWARD TOWARD OUR
AREA BY LATE AFTERNOON AND EARLY EVENING. AHEAD OF THIS
ACTIVITY...SCATTERED-ISOLATED SHOWERS/STORMS SHOULD DEVELOP DIRECTLY
OVER THE FORECAST AREA WITH CONTINUED HEATING...PERHAPS FOCUSING NEAR
MOISTURE/INSTABILITY GRADIENT THAT CURRENTLY EXISTS FROM THE HBG TO
JAN TO GWO AREA. GIVEN THE AMOUNT OF INSTABILITY AND THE POTENTIAL
FOR ORGANIZED CONVECTION...WILL KEEP THE THREAT FOR DAMAGING WINDS
MENTIONED. EXPECT THE INTENSITY OF STORMS TO DIMINISH CONSIDERABLY
AFTER SUNSET AS PREVIOUSLY INDICATED. /EC/

&&

.AVIATION...A MIX OF VFR AND MVFR CONDITIONS ARE OCCURRING THIS
MORNING AS MORNING LOW CLOUDS ARE SLOW TO LIFT. MID AND HIGH CLOUDS
ARE STREAMING NORTH INTO THE REGION AND WILL CONTINUE TO DO SO
THROUGH THE DAY BUT VFR CEILINGS WILL LIKELY PREVAIL. AFTERNOON
STORMS ARE AGAIN POSSIBLE TO LIKELY AND THIS WILL BRING BRIEF MVFR
TO IFR CONDITIONS AT AFFECTED TAF SITES. THE STRONGEST STORMS RIGHT
NOW ARE FORECAST TO AFFECT WESTERN SITES SUCH AS KGLH/KGWO/KHKS/KJAN
AND THESE COULD BRING SOME GUSTY WINDS. ACTIVITY WILL DISSIPATE THIS
EVENING. SOUTHERLY WINDS WILL PREVAIL 5-10KTS OUTSIDE OF STORMS. /28/

&&

.PREV DISCUSSION... /ISSUED 409 AM CDT SAT JUN 28 2014/

MODELS ARE ALSO IN FAIRLY GOOD AGREEMENT WITH ADVERTISING STEEPER
MID-LEVEL LAPSE RATES (6.25-6.5 C/KM)...27-29C VERTICAL TOTALS...
FAVORABLE LOW AND MID-LEVEL FLOW...AND BOTH MODEST SPEED AND
DIRECTIONAL SHEAR (SOUTHERLY 15-20 KNOTS OF 0-1 KM SHEAR AND WESTERLY
20-25 KNOTS 0-6 KM SHEAR). THIS COULD YIELD SOME SEVERE STORMS TODAY
CAPABLE OF PRODUCING SOME DAMAGING WIND GUSTS ALONG WITH HAIL. I'LL
MAINTAIN A LIMITED POTENTIAL FOR SUCH STORMS IN THE HWO OVER THE
WESTERN HALF OF THE CWA...AS IT'S THERE THAT THE BEST CONGLOMERATION
OF THE ABOVE PARAMETERS EXISTS. AS HAS BEEN THE CASE WITH PREVIOUS
DAYS IN THIS MOIST AIRMASS...LOCALLY HEAVY RAINFALL WILL REMAIN
LIKELY WITH ANY CONVECTION ACROSS THE ARKLAMISS TODAY.

CONVECTION FROM THIS AFTERNOON WILL LINGER INTO THE EVENING
HOURS...BUT MOST SHOULD BEGIN DISSIPATING IN BOTH COVERAGE AND
INTENSITY AFTER SUNSET.  RAIN CHANCES WILL REMAIN IN THE FORECAST
OVER MY NORTHWEST ZONES THROUGH THE OVERNIGHT HOURS INTO SUNDAY
MORNING AS ANOTHER WEAK DISTURBANCE APPROACHES FROM THE WEST.  THIS
WAVE WILL AGAIN BRING CHANCES FOR SHOWERS AND STORMS TO THE FORECAST
AREA SUNDAY MORNING INTO SUNDAY AFTERNOON AS IT SWINGS BY JUST
NORTH OF THE CWA...THUS RESULTING IN THE BETTER RAIN CHANCES BEING
OVER THE NORTHERN THIRD OF THE AREA.  HIGHS SUNDAY AFTERNOON WILL
AGAIN WARM TO AROUND 90.

CONVECTION LOOKS TO COME TO AN END...QUICKER THAN IT HAS IN PREVIOUS
DAYS...LATE SUNDAY AFTERNOON AS UPPER RIDGING REALLY INCREASES OVER
THE FORECAST AREA THROUGH THE DAY.  AS A RESULT...LOOK FOR MOSTLY
CLEAR SKIES AS LOWS FALL INTO THE LOW AND MIDDLE 70S. /19/

MONDAY THROUGH NEXT WORK WEEK...LONG-AWAITED DEEP HIGH
PRESSURE MOVING OVER THE REGION MONDAY FINALLY LOOKS TO SHUT DOWN
SIGNIFICANT PRECIP CHANCES FOR THE START OF NEXT WORK WEEK.
SUPPRESSION FROM ANTICYCLONE ALOFT PROBABLY WILL NOT BE ENOUGH TO
KEEP A VERY ISOLATED SHOWER OR TWO FROM POPPING UP MONDAY AND
TUESDAY...BUT CHANCES OF GETTING WET STILL DEEMED LOW ENOUGH TO KEEP
OUT OF THE OFFICIAL FORECAST. OWING LARGELY TO A MUCH GREATER AMOUNT
OF SUNSHINE TEMPERATURES WILL SHOOT UP WITH HIGHS MAINLY IN THE 93
TO 96 DEGREE RANGE ANTICIPATED MONDAY AND TUESDAY.
EVAPOTRANSPIRATION WILL HELP KEEP MOISTURE FROM MIXING OUT IN THE
AFTERNOON AND WILL ALLOW PEAK HEAT INDEX VALUES TO PEAK AT OR A
LITTLE ABOVE THE CENTURY MARK IN MANY AREAS ON BOTH DAYS. CURRENT
EXPECTATIONS ARE FOR THIS HOT STRETCH TO FALL COMFORTABLY SHORT OF
HEAT ADVISORY CRITERIA SO WILL LEAVE MENTION OUT OF HWO FOR NOW.

PRECIP CHANCES WILL COME BACK FROM THE NORTH ON WEDNESDAY AS THE
HIGH PRESSURE RIDGE COMING OUT OF TX FLATTENS IN RESPONSE TO AN
INCOMING AND NON-TRIVIAL COOL FRONT. THERE IS DEFINITELY SOME
UNCERTAINTY ABOUT HOW QUICKLY THIS RIDGE WILL RELENT TO FRONTAL
INCURSION INTO THE LOWER MS VALLEY...BUT MODEL CONSENSUS SEEMS TO
HAVE SPED UP WITH THIS EVOLUTION ALTHOUGH I MAINLY SIDED WITH LEAST
AGGRESSIVE EURO IN THIS REGARD. IF THE EURO IS CORRECT AND
THUNDERSTORM CHANCES ARE MOSTLY LIMITED TO NORTHERN ZONES LATER IN
THE AFTERNOON WEDNESDAY THEN HUMP DAY COULD PROVE TO BE THE HOTTEST
DAY OF THE HOT STRETCH AND IN ANTICIPATION OF THIS MORE LIKELY
SCENARIO I BUMPED UP MEX HIGHS. OF COURSE IN THE HOT ENVIRONMENT IN
NORTHERN ZONES WEDNESDAY AFTERNOON INSTABILITY SHOULD BE HIGH AND
THE POTENTIAL FOR POTENT CONVECTION WILL HAVE TO BE MONITORED AS WE
GO FORWARD IN THE FORECAST PROCESS.

THURSDAY AND FRIDAY MODEL CONSENSUS SUGGESTS THE INCOMING SAGGING
FRONTAL ZONE TO PROBABLY STALL IN THE MIDST OF OUR REGION AFTER
INFILTRATING IN BACKDOOR FASHION. RIDGING ALOFT WILL BE
WEAKENED...BUT MODELS SUGGESTS NOT ENOUGH TO RELENT TO A PERTURBED
NORTHWEST FLOW PATTERN. THUS...EXPECT IN THE VICINITY OF THE
BOUNDARY FOR ISOLATED TO SCATTERED MAINLY AFTERNOON SHOWERS AND
STORMS WITH OTHERWISE SULTRY CONDITIONS...ALTHOUGH PROBABLY SLIGHTLY
LESSER HEAT THAN THE MID-WEEK PEAK. /BB/

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.

&&
Hazardous weather outlook, Jun 28, 2:35 PM CDT, 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
235 PM CDT SAT JUN 28 2014

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-027-034>036-
040>043-047-048-053-054-059>063-072-291945-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-CARROLL-WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA-
SHARKEY-YAZOO-MADISON MS-WARREN-HINDS-CLAIBORNE-COPIAH-JEFFERSON-
ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-MARION-
235 PM CDT SAT JUN 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND SUNDAY

SEVERE THUNDERSTORMS
RISK...LIMITED
TIMING...TONIGHT

AN UNSTABLE AIRMASS COMBINED WITH DECENT WIND SHEAR COULD RESULT IN
SEVERE STORMS LINGERING FROM THIS AFTERNOON INTO THIS EVENING. THE PRIMARY
CONCERN WILL BE WIND GUSTS UP TO 60 MPH...BUT HAIL CANNOT BE RULED
OUT.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT.

MSZ026-028>033-037>039-044>046-049>052-055>058-064>066-073-074-
291945-
GRENADA-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-
WINSTON-NOXUBEE-LEAKE-NESHOBA-KEMPER-RANKIN-SCOTT-NEWTON-
LAUDERDALE-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON DAVIS-COVINGTON-
JONES-LAMAR-FORREST-
235 PM CDT SAT JUN 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI.

.DAY ONE...TONIGHT AND SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT FRIDAY.

28

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
HIGH...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH
 OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
NWS JAN TROPICAL PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.JACKSONMS.GOV
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Jun 28, 1:50 PM CDT, 57 minutes before
MSZ063-064-281935-
LAWRENCE MS-JEFFERSON DAVIS MS-
150 PM CDT SAT JUN 28 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
150 PM CDT SAT JUN 28 2014

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER TILTON AT 150 PM CDT...MOVING
NORTH AT 25 MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN WESTERN JEFFERSON DAVIS AND LAWRENCE COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

LAT...LON 3139 9023 3174 9011 3167 8976 3139 8985
      3139 9004 3136 9005
TIME...MOT...LOC 1850Z 197DEG 21KT 3146 9001

DC
Special weather statement, Jun 28, 2:10 PM CDT, 37 minutes before
MSZ072-073-281940-
MARION MS-LAMAR MS-
210 PM CDT SAT JUN 28 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
210 PM CDT SAT JUN 28 2014

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED 6 MILES NORTHEAST OF PINEBUR AT
210 PM CDT...MOVING NORTH AT 25 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN NORTHWESTERN LAMAR AND NORTHEASTERN MARION COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

LAT...LON 3118 8989 3144 8978 3143 8945 3135 8945
      3135 8936 3134 8935 3126 8935 3110 8959
TIME...MOT...LOC 1910Z 201DEG 23KT 3122 8964

JC
Special weather statement, Jun 28, 2:26 PM CDT, 21 minutes before
MSZ049-282010-
RANKIN MS-
226 PM CDT SAT JUN 28 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
226 PM CDT SAT JUN 28 2014

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER CATO AT 226 PM CDT...MOVING NORTH
AT 20 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM. HEAVY RAIN MAY REDUCE VISIBILITIES
AND CAUSE PONDING OF WATER ON ROADWAYS.

PEOPLE IN SOUTHEASTERN RANKIN COUNTY SHOULD MONITOR THIS STORM
CLOSELY.

LAT...LON 3208 9000 3238 8995 3234 8973 3231 8973
      3205 8980
TIME...MOT...LOC 1926Z 195DEG 17KT 3213 8989
Special weather statement, Jun 28, 2:31 PM CDT, 16 minutes before
MSZ054-055-063>065-282015-
SIMPSON MS-LAWRENCE MS-JEFFERSON DAVIS MS-COVINGTON MS-COPIAH MS-
231 PM CDT SAT JUN 28 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
231 PM CDT SAT JUN 28 2014

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 4 MILES EAST OF WANILLA
TO 4 MILES SOUTH OF CLEM AT 231 PM CDT...MOVING NORTHEAST AT 20 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS. HEAVY RAIN WILL CAUSE PONDING OF
WATER ON ROADWAYS AND MAY REDUCE VISIBILITIES.

PEOPLE IN EXTREME SOUTHEASTERN COPIAH...NORTHWESTERN COVINGTON...
NORTHWESTERN JEFFERSON DAVIS...NORTHERN LAWRENCE AND SOUTHERN SIMPSON
COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3193 9009 3195 8967 3159 8976 3156 9023
TIME...MOT...LOC 1931Z 215DEG 17KT 3164 9006 3166 8980
Special weather statement, Jun 28, 2:35 PM CDT, 12 minutes before
MSZ061-282020-
FRANKLIN MS-
235 PM CDT SAT JUN 28 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
235 PM CDT SAT JUN 28 2014

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 4 MILES NORTH OF GARDEN CITY AT 236 PM
CDT...MOVING NORTH AT 15 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM. HEAVY RAIN WILL CAUSE PONDING OF
WATER ON ROADWAYS AND MAY REDUCE VISIBILITIES.

PEOPLE IN WESTERN FRANKLIN COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3133 9115 3135 9117 3136 9115 3161 9115
      3161 9093 3134 9096 3133 9099 3134 9101
      3133 9103
TIME...MOT...LOC 1936Z 188DEG 12KT 3142 9110
Special weather statement, Jun 28, 2:43 PM CDT, 4 minutes before
MSZ055-056-064-065-072-073-282030-
SMITH MS-SIMPSON MS-MARION MS-LAMAR MS-JEFFERSON DAVIS MS-
COVINGTON MS-
243 PM CDT SAT JUN 28 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
243 PM CDT SAT JUN 28 2014

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 4 MILES NORTHEAST OF IMPROVE AT 243 PM
CDT...MOVING NORTH AT 30 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM. HEAVY RAIN MAY REDUCE VISIBILITIES
AND CAUSE PONDING OF WATER ON ROADWAYS.

PEOPLE IN WESTERN COVINGTON...EASTERN JEFFERSON DAVIS...NORTHWESTERN
LAMAR...NORTHEASTERN MARION...EXTREME SOUTHEASTERN SIMPSON AND
EXTREME SOUTH CENTRAL SMITH COUNTIES SHOULD MONITOR THIS STORM
CLOSELY.

LAT...LON 3178 8980 3180 8946 3132 8955 3132 8983
TIME...MOT...LOC 1943Z 185DEG 25KT 3140 8967

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 7:03 PM CDTSpecial Weather StatementJANForrest32 min
Jun 27, 7:36 PM CDTSpecial Weather StatementJANJones29 min
Jun 28, 1:49 PM CDTSpecial Weather StatementJANLamar41 min
Jun 28, 1:50 PM CDTSpecial Weather StatementJANJefferson Davis, Lawrence45 min
Jun 28, 2:10 PM CDTSpecial Weather StatementJANLamar, Marion30 min
Jun 28, 2:26 PM CDTSpecial Weather StatementJANRankin44 min
Jun 28, 2:31 PM CDTSpecial Weather StatementJANSimpson44 min
Jun 28, 2:35 PM CDTSpecial Weather StatementJANFranklin45 min
Jun 28, 2:43 PM CDTSpecial Weather StatementJANCovington47 min
Jun 28, 2:56 PM CDTSevere Thunderstorm WarningJANAdams, Franklin, Jefferson35 min
Jun 28, 3:09 PM CDTSpecial Weather StatementJANWarren31 min
Jun 28, 3:15 PM CDTSpecial Weather StatementJANCovington45 min
Jun 28, 3:19 PM CDTSevere Thunderstorm WarningJANCovington, Smith41 min
Jun 28, 3:28 PM CDTSpecial Weather StatementJANLeake62 min
Jun 28, 3:33 PM CDTSpecial Weather StatementJANLincoln32 min
Jun 28, 3:35 PM CDTSpecial Weather StatementJANHolmes40 min
Jun 28, 3:46 PM CDTSpecial Weather StatementJANWebster29 min
Jun 28, 3:47 PM CDTSpecial Weather StatementJANMadison38 min
Jun 28, 3:56 PM CDTSevere Thunderstorm WarningJANAttala, Holmes, Leake, Madison30 min
Jun 28, 4:12 PM CDTSpecial Weather StatementJANJasper43 min
Jun 28, 4:15 PM CDTSpecial Weather StatementJANClay30 min
Jun 28, 4:30 PM CDTSevere Thunderstorm WarningJANJasper, Newton25 min
Jun 28, 4:39 PM CDTSevere Thunderstorm WarningJANCopiah, Lincoln17 min
Jun 28, 4:51 PM CDTSpecial Weather StatementJANOktibbeha29 min
Jun 28, 5:03 PM CDTSpecial Weather StatementJANNewton32 min
Jun 28, 5:08 PM CDTSpecial Weather StatementJANSunflower47 min
Jun 28, 5:18 PM CDTSpecial Weather StatementJANBolivar47 min
Jun 28, 5:20 PM CDTSevere Thunderstorm WarningJANKemper, Lauderdale, Newton40 min
Jun 28, 5:25 PM CDTSpecial Weather StatementJANClay, Lowndes, Oktibbeha45 min
Jun 28, 5:42 PM CDTSevere Thunderstorm WarningJANClay, Oktibbeha48 min
Jun 28, 5:47 PM CDTSevere Thunderstorm WarningJANKemper, Noxubee43 min
Jun 28, 5:49 PM CDTSpecial Weather StatementJANOktibbeha46 min
Jun 28, 6:15 PM CDTSevere Thunderstorm WarningJANNoxubee30 min
Jun 28, 6:29 PM CDTSpecial Weather StatementJANClay31 min
Jun 28, 6:40 PM CDTSpecial Weather StatementJANClaiborne45 min
Jun 28, 6:57 PM CDTSpecial Weather StatementJANSunflower28 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.